MAUDE Adverse Event Report: BIOMET UK LTD. OXF TIB RESECT STYLUS ASSY 4MM; KNEE PROSTHESIS

BIOMET UK LTD. OXF TIB RESECT STYLUS ASSY 4MM; KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation is complete, a supplemental mdr will be submitted.Concomitant medical products: medical product: oxf tib resect stylus assy 3mm catalog #: 32-422846 lot #: zb121001.Additional mdr report were filed for this event, please see associated report: 3002806535-2019-00878.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported by the hospital that during sterilization the instrument was disassembled for cleaning.Subsequently, the instrument would not function correctly.The connection of the oxf tib resect stylus assy (both versions) to the oxford tibial gap gauge was not working properly.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Products have been returned to biomet uk ltd for evaluation and forwarded to the complaints product evaluation engineer for investigation.Visual inspection confirmed the reported event.The ¿¿screws¿¿ of the g-clamps are able to be removed as a result of the attempt to disassemble the instruments.The drawing calls for the screw to be set at 3.1mm from its base point for effective clamping pressure to be applied during surgery.Any adjustment of the screw causes the instruments to loose the required gap tolerance.The item was manufactured in accordance with the specification required in drawings 32-422846 revision e and 32-422863 revision e.An update to the manufacturing specification occurred in revision f where the screw is pinned and welded in position thus preventing any movement after factory setting.Oxford partial knee microplasty instrumentation assembly / disassembly (documentation no.2690.1 ¿ ous ¿ en rev 1019) instructions detail that the oxf tib resect stylus assy is not designed to be disassembled.Corrective actions: an update to the manufacturing specification occurred for item 32-422863 revision: f; production release on 24 oct 2017 and item 32-422846 revision: f; production release on 30 nov 2017 where the screw is pinned and welded in position thus preventing any movement after factory setting.The root cause of the reported event is user error ¿ dismantling device for reprocessing purposes.Mhr review: the mhrs related to the involved product have been reviewed and do not show any non-conformity, rejection or concession that could be related to the reported event.The complaint search was carried out in order to assess the occurrence of the event in the investigation.There were 11 items returned in the period of 1st nov 2016 to 31st jan 2020.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF TIB RESECT STYLUS ASSY 4MM
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key9334587
Report Number3002806535-2019-00877
Device Sequence Number11244565
Product Code NRA
UDI-Device Identifier05019279401895
UDI-Public05019279401895
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422863
Device Lot NumberZB120801
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1